Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 15, NWS Milwaukee, WI

February 20, 2012

NWS Milwaukee, WI issued this small craft advisory at Feb 20, 2012, 3:50 AM CST. It took effect at Feb 20, 2012, 8:00 PM CST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2012, 3:50 AM CST (09:50 UTC)
In effect from
Feb 20, 2012, 8:00 PM CST
Expired
Feb 22, 2012, 3:38 AM CST
In force
32 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WHUS73 KMKX 200950
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 AM CST MON FEB 20 2012

...GUSTY WINDS TO DEVELOP THIS AFTERNOON AND EVENING...

.A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE
EASTERN GREAT LAKES AND STRENGTHENING LOW PRESSURE IN THE PLAINS
WILL RESULT IN GUSTY SOUTH TO SOUTHEAST WINDS DEVELOPING THIS
AFTERNOON AND EVENING. GUSTS ARE EXPECTED TO REACH 25 KNOTS THIS
EVENING AS THE PRESSURE GRADIENT CONTINUES TO TIGHTEN.

IN ADDITION...THESE WINDS WILL CAUSE WAVES TO BUILD TO 4 TO 7 FEET
TONIGHT. HENCE A SMALL CRAFT ADVISORY GOES INTO EFFECT THIS
EVENING...AND CONTINUES INTO TUESDAY MORNING.  

LMZ643>646-201800-
/O.NEW.KMKX.SC.Y.0015.120221T0200Z-120221T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
350 AM CST MON FEB 20 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM CST TUESDAY. 

* WINDS: SOUTHEAST WINDS WILL INCREASE TO 10 TO 20 KNOTS
  TODAY...AND FURTHER INCREASE TO 15 TO 25 KNOTS THIS EVENING. THE
  WINDS WILL TURN TO THE SOUTHWEST AND DECREASE TUESDAY MORNING.

* WAVES: WAVES WILL BUILD TO 2 TO 4 FEET THIS AFTERNOON...AND 4
  TO 7 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
8 follow-up statements
537 
WHUS73 KMKX 201728
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1128 AM CST MON FEB 20 2012

...GUSTY WINDS TO DEVELOP THIS AFTERNOON AND EVENING...

.A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE
EASTERN GREAT LAKES AND STRENGTHENING LOW PRESSURE IN THE PLAINS
WILL RESULT IN GUSTY SOUTH TO SOUTHEAST WINDS DEVELOPING THIS
AFTERNOON AND EVENING. GUSTS ARE EXPECTED TO REACH 25 KNOTS THIS
EVENING AS THE PRESSURE GRADIENT CONTINUES TO TIGHTEN.

IN ADDITION...THESE WINDS WILL CAUSE WAVES TO BUILD TO 4 TO
7 FEET TONIGHT. HENCE A SMALL CRAFT ADVISORY GOES INTO EFFECT
THIS EVENING...AND CONTINUES INTO TUESDAY MORNING.

LMZ643>646-210130-
/O.CON.KMKX.SC.Y.0015.120221T0200Z-120221T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1128 AM CST MON FEB 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM CST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM CST TUESDAY. 

* WINDS: SOUTHEAST WINDS WILL INCREASE TO 10 TO 20 KNOTS TODAY...
  AND FURTHER INCREASE TO 15 TO 25 KNOTS THIS EVENING. THE WINDS 
  WILL TURN TO THE SOUTHWEST AND DECREASE TUESDAY MORNING. 

* WAVES: WAVES WILL BUILD TO 2 TO 4 FEET THIS AFTERNOON...AND 4 
  TO 7 FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
339 
WHUS73 KMKX 202116
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CST MON FEB 20 2012

...GUSTY WINDS DEVELOPING INTO THIS EVENING...

.A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE
EASTERN GREAT LAKES AND STRENGTHENING LOW PRESSURE IN THE PLAINS
WILL RESULT IN GUSTY SOUTH TO SOUTHEAST WINDS DEVELOPING INTO THIS 
EVENING. GUSTS ARE EXPECTED TO REACH 25 KNOTS THIS EVENING AS THE
PRESSURE GRADIENT CONTINUES TO TIGHTEN.

IN ADDITION...THESE WINDS WILL CAUSE WAVES TO BUILD TO 4 TO
7 FEET TONIGHT. HENCE A SMALL CRAFT ADVISORY GOES INTO EFFECT
THIS EVENING...AND CONTINUES INTO TUESDAY MORNING.

LMZ643>646-210530-
/O.CON.KMKX.SC.Y.0015.120221T0200Z-120221T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
316 PM CST MON FEB 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM CST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM CST TUESDAY. 

* WINDS: SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS
  EVENING. THE WINDS WILL TURN TO THE SOUTHWEST AND DECREASE
  TUESDAY MORNING. SOUTHWEST TO WEST WINDS MAY THEN INCREASE AGAIN
  TO 15 TO 25 KNOTS TUESDAY AFTERNOON WHICH MAY RESULT IN ANOTHER
  SMALL CRAFT ADVISORY.

* WAVES: WAVES WILL BUILD TO 4 TO 7 FEET TONIGHT...SUBSIDING
  SLIGHTLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
718 
WHUS73 KMKX 210254
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
854 PM CST MON FEB 20 2012

...BRISK SOUTH WINDS TONIGHT...

.A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE EASTERN
GREAT LAKES AND STRONG LOW PRESSURE IN THE EASTERN PLAINS WILL
RESULT IN BRISK SOUTH TO SOUTHEAST WINDS TONIGHT.

IN ADDITION...THESE WINDS WILL CAUSE WAVES TO BUILD TO 4 TO
7 FEET TONIGHT.

LMZ643>646-211100-
/O.CON.KMKX.SC.Y.0015.000000T0000Z-120221T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
854 PM CST MON FEB 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY. 

* WINDS: SOUTHEAST WINDS 15 TO 25 KNOTS THIS EVENING. THE WINDS
  WILL TURN TO THE SOUTHWEST AND DECREASE LATER TUESDAY MORNING.
  SOUTHWEST TO WEST WINDS MAY THEN INCREASE AGAIN TO 15 TO 25
  KNOTS TUESDAY AFTERNOON WHICH MAY RESULT IN ANOTHER SMALL CRAFT
  ADVISORY.

* WAVES: WAVES WILL BUILD TO 4 TO 7 FEET TONIGHT...SUBSIDING 
  SLIGHTLY LATER TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
764 
WHUS73 KMKX 211014
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
414 AM CST TUE FEB 21 2012

...HIGH WAVES SUBSIDING TODAY BUT WINDS INCREASING...

.A COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS WISCONSIN AND
LAKE MICHIGAN THIS MORNING...REACHING LAKE MICHIGAN BY NOON.
SOUTHEAST WINDS WILL VEER TO SOUTHWEST AND ALLOW HIGH WAVES TO
SUBSIDE THIS AFTERNOON. HOWEVER...BRISK AND GUSTY WEST TO
SOUTHWEST WINDS WILL PREVAIL IN THE WAKE OF THE COLD FRONT FOR
THIS AFTERNOON INTO WEDNESDAY MORNING. 

LMZ643>646-211815-
/O.EXT.KMKX.SC.Y.0015.000000T0000Z-120222T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
414 AM CST TUE FEB 21 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST
WEDNESDAY. 

* WINDS: SOUTH WINDS 15 TO 20 KNOTS TURNING WEST TO SOUTHWEST BY
  AFTERNOON AT 15 TO 25 KNOTS. THE BRISK AND GUSTY WEST TO
  SOUTHWEST WINDS WILL CONTINUE TONIGHT INTO WEDNESDAY MORNING. 

* WAVES: 4 TO 7 FEET THIS MORNING SUBSIDING TO 1 TO 3 FEET DURING
  THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
GEHRING

WWW.WEATHER.GOV/MKX
612 
WHUS73 KMKX 211538
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
938 AM CST TUE FEB 21 2012

...HIGH WAVES SUBSIDING TODAY BUT WINDS INCREASING...

.A COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS WISCONSIN THIS
MORNING...REACHING LAKE MICHIGAN BY AROUND NOON. SOUTH WINDS WILL
VEER TO THE SOUTHWEST AND ALLOW HIGH WAVES TO SUBSIDE THIS
AFTERNOON. HOWEVER...BRISK AND GUSTY SOUTHWEST TO WEST WINDS WILL
PREVAIL IN THE WAKE OF THE COLD FRONT FOR THIS AFTERNOON INTO
WEDNESDAY MORNING.

LMZ643>646-212345-
/O.CON.KMKX.SC.Y.0015.000000T0000Z-120222T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
938 AM CST TUE FEB 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY. 

* WINDS: SOUTH WINDS 15 TO 20 KNOTS TURNING SOUTHWEST TO WEST BY
  AFTERNOON AT 15 TO 25 KNOTS. THE BRISK AND GUSTY SOUTHWEST TO
  WEST WINDS WILL CONTINUE TONIGHT INTO WEDNESDAY MORNING.

* WAVES: 4 TO 7 FEET THIS MORNING SUBSIDING TO 1 TO 3 FEET BY
  LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
130 
WHUS73 KMKX 212126
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 PM CST TUE FEB 21 2012

...BREEZY WINDS INTO WEDNESDAY MORNING...

.BREEZY WEST WINDS BEHIND A COLD FRONT WILL CONTINUE TONIGHT INTO
WEDNESDAY MORNING. WITH THE OFFSHORE FLOW...WAVES WILL CONTINUE TO
SUBSIDE.

LMZ643>646-220530-
/O.CON.KMKX.SC.Y.0015.000000T0000Z-120222T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
326 PM CST TUE FEB 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY. 

* WINDS: WEST AT 15 TO 25 KNOTS.

* WAVES: 1 TO 3 FEET EARLY EVENING...SUBSIDING TO 1 TO 2 FEET
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
821 
WHUS73 KMKX 220253
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
853 PM CST TUE FEB 21 2012

...BREEZY WEST WINDS INTO WEDNESDAY MORNING...

.LOW PRESSURE MOVING ACROSS LAKE SUPERIOR WILL BRING BREEZY WEST
WINDS TONIGHT INTO WEDNESDAY MORNING. 

LMZ643>646-221100-
/O.CON.KMKX.SC.Y.0015.000000T0000Z-120222T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
853 PM CST TUE FEB 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY. 

* WINDS: WEST AT 15 TO 25 KNOTS.

* WAVES: 1 TO 3 FEET...SUBSIDING TO 1 TO 2 FEET WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
294 
WHUS73 KMKX 220938
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 AM CST WED FEB 22 2012


LMZ643>646-221045-
/O.CAN.KMKX.SC.Y.0015.000000T0000Z-120222T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
338 AM CST WED FEB 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WEST WINDS ARE DIMINISHING THUS THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED. THE PRESSURE GRADIENT WILL CONTINUE TO WEAKEN TODAY
WITH LIGHTER WINDS EXPECTED. 

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 3:41 AM CST, 9 minutes earlier.

Area forecast discussion, Feb 20, 3:41 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 AM CST MON FEB 20 2012

.TODAY...FORECAST CONFIDENCE...HIGH

A BIT MORE WIND IS EXPECTED TODAY AS THE PRESSURE GRADIENT TIGHTENS
BETWEEN THE DEPARTING HIGH PRESSURE SYSTEM OVER LOWER MI AND THE LOW
PRESSURE SYSTEM THAT WILL BE MOVING FROM THE HIGH PLAINS OF COLORADO
THRU KS BY 00Z/TUE.  QUITE A BIT OF CIRRUS AHEAD OF THE LOW
SPREADING NORTH AND EAST IN THE INCREASING WARM AIR ADVECTION
ALOFT.  FORTUNATELY THE MID-LAYERS OF THE ATMOSPHERE WL REMAIN DRY
ENOUGH TO ALLOW AT LEAST PARTIAL SUNSHINE FOR MUCH OF THE
DAY...WHICH WILL ALLOW TEMPS TO ONCE AGAIN WARM TO ABV NORMAL BY
MID-AFTN.  SOUTHEAST WINDS AT THE LAKE WL KEEP LAKESHORE LOCATIONS A
FEW DEGREES COOLER...AS LAKE SFC TEMPS MOSTLY 36 TO 39 DEGREES.

.TONIGHT...FORECAST CONFIDENCE...MEDIUM

SHORT TERM GUIDANCE IN GOOD AGREEMENT ON CARRYING NEGATIVELY-TILTED
MID LEVEL TROUGH FROM THE CENTRAL PLAINS INTO FAR WRN WI AND ERN IA
BY 12Z/TUE.  PRECIPITABLE WATER VALUES INCREASE RAPIDLY AFTER 06Z TO
AROUND 0.5 INCH DUE TO STRENGTHENING LOW LEVEL WINDS TO 40-50KTS AHEAD
OF TROUGH.  RAPID LOWERING OF CONDENSATION PRESSURE DEFICITS TO LESS
THAN 10MB WITH 15 TO 25KT UPGLIDE ON 290 THETA SFC.  DESPITE LAYER
Q-VECTOR CONVERGENCE NOT BEING ALL THAT IMPRESSIVE...ALL GUIDANCE IN
AGREEMENT ON CARRYING PERIOD OF ENHANCED SYNOPTIC SCALE FORCING
ASSOCD WITH LEFT EXIT REGION OF 3H JET ACROSS SRN WI BTWN 06Z AND
15Z/TUE.

THERMODYNAMIC COOLING TAKES PLACE AS AIR MASS MOISTENS WHICH WILL
RESULT IN MOSTLY LIGHT SNOW ACROSS SRN WI.  ALL TECHNIQUES INCLUDING
ROEBBER AND COBB FAVOR AROUND A 12-13 TO 1 SLR. HEAVIEST QPF OVER
0.10 LIKELY TO BE IN THE SOUTHWEST SO SNOW AMOUNTS COULD REACH 2
INCHES IN THIS AREA BY 12Z.  WL BUMP UP POPS MOST LOCATIONS.  NOT
SEEING MUCH FN VECTOR RESPONSE TO FWF SO WL KEEP QPF/SNOW AMOUNTS
CLOSER TO GUIDANCE VALUES.

.TUESDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

CURRENT MODELS IN PRETTY GOOD AGREEMENT WITH WIDESPREAD SNOW ACROSS
SRN WI AT DAYBREAK TUESDAY. WENT WITH HIGH EARLY MORNING POPS...BUT
TAPERED THEM OFF TO MAINLY CHANCE FOR THE LATTER HALF OF THE MORNING
AS DRIER AIR FILTERS INTO THE MID LEVELS. MODELS SOUNDINGS SHOWING
ENOUGH LIFT AND LOWER LEVEL SATURATION TO KEEP SOME LOW POPS GOING
IN THE AFTERNOON...MAINLY EAST OF MADISON. BETWEEN THE DRIER AIR
POSSIBLY CUTTING OFF ICE CRYSTAL DEVELOPMENT...WAA ALOFT...AND A
MILD SW FLOW AT THE SFC...WENT WITH RAIN/SNOW MIX FOR THE AFTERNOON.
THE BULK OF THE PRECIPITATION WILL BE SNOW THOUGH...OCCURRING
DURING THE FIRST PART OF THE MORNING.

THOUGH CLOUDS WILL LINGER THROUGH THE DAY...ABOVE MENTIONED
TEMPERATURE SETUP SHOULD ALLOW HIGH TEMPS TO SNEAK BACK TO AROUND
40. NOT SURE HOW MUCH OF AN EFFECT NEW SNOW WILL HAVE ON TEMPS. WITH
HIGHS TODAY EXPECTED TO REACH THE LOW 40S...LOWS TONIGHT IN THE LOW
30S...WILL NOT TAKE MUCH FOR THE SNOW TO MELT AFTER IT STOPS
SNOWING. LIMITING FACTOR MAY BE LACK OF SUNSHINE...SO DID NOT GO
WITH WARMEST GUIDANCE.

.WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE...LOW TO MEDIUM

STILL A BIT OF A MESS MID WEEK WITH MODEL AGREEMENT AND GENERAL
RUN TO RUN CONSISTENCY IN INDIVIDUAL MODELS. OVERALL PICTURE IS A
PAIR OF SHORTWAVES WEDNESDAY AND THURSDAY...THE SECOND ONE
STRONGER THAN THE FIRST. BIG ISSUES WITH WHERE MODELS DEVELOP THE
SFC FEATURES AND ASSOCIATED PRECIP. HARD TO PIN DOWN A LOT OF THE
DETAILS...BUT DOES LOOK LIKE CONTINUED MILD PATTERN...SO WENT WITH
CHANCE OF RAIN/SNOW FOR NOW.

.FRIDAY AND SATURDAY...FORECAST CONFIDENCE...MEDIUM

MODELS IN DECENT AGREEMENT WITH A RETURN TO NEAR NORMAL TEMPERATURES
FOR FRIDAY AND SATURDAY. WENT WITH CHANCE OF SNOW FRIDAY WITH UPPER
TROUGH RIGHT OVERHEAD...THEN DRY SATURDAY.

.SUNDAY...FORECAST CONFIDENCE...LOW

ECMWF AND GFS DIVERGE FOR THE END OF THE WEEKEND. THE GFS BRINGS A
SFC LOW THROUGH SUNDAY JUST SOUTH OF THE WI/IL BORDER...WHILE THE
ECMWF HOLDS OFF ON THE LOW UNTIL MONDAY...PUSHING IT THROUGH NORTH
OF THE FORECAST AREA. OBVIOUS SIGNIFICANT DIFFERENCES IN TEMPS AND
PRECIP TYPES...SO JUST WENT WITH CHANCE OF RAIN/SNOW SUNDAY UNTIL
THINGS BECOME MORE CLEAR.

&&

.AVIATION/12Z TAFS/...VFR CONDITIONS WL CONTINUE INTO THIS EVENING
BEFORE IFR/LIFR CIGS AND VSBYS OVERSPREAD SRN WI AFT 06Z TNGT.
WINDS TNGT WL EXCEED 40KTS AT 2K FEET SO WL INTRODUCE LLWS REMARK.

&&

.MARINE...TIGHTENING PRESSURE GRADIENT WILL DEVELOP OVER LAKE
MICHIGAN TODAY AS HIGH PRESSURE OVER LWR MI PUSHES FARTHER TO THE
EAST WHILE LOW PRESSURE STRENGTHENS OVER THE CENTRAL AND NORTHERN
PLAINS.  STEEP LOW LEVEL LAPSE RATES OVER THE NEARSHORE WATERS WITH
SOUTH TO SOUTHEAST SFC WNDS WL ALLOW GUSTS TO 25 KTS TO DEVELOP BY
THIS EVENING...AND CONTINUING THRU TONIGHT.  MODIS IMAGERY SHOWS
LAKE SFC TEMP 2-4C FROM THE NEARSHORE WATERS TO MID-LAKE. WL ALLOW
SMALL CRAFT TO EXPIRE TUE MRNG...BUT MAY NEED TO BE REISSUED TUE
AFTN INTO TUE NIGHT AS PRESSURE GRADIENT RETIGHTENS AND WINDS
INCREASE BEHIND SURFACE LOW PRESSURE TROUGH.  THIS TROUGH WILL BE
MOVING ACROSS LAKE MI TUE MRNG RESULTING IN THE TEMPORARY LULL IN
WIND SPEEDS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 9 AM CST TUESDAY
     FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
TUESDAY THROUGH SUNDAY...DDV
Hazardous weather outlook, Feb 19, 3:44 PM CST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 PM CST SUN FEB 19 2012

WIZ046-047-051-052-056>060-062>072-202145-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
344 PM CST SUN FEB 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS.

LMZ643>646-202145-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
344 PM CST SUN FEB 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST
AND LOW PRESSURE MOVING THROUGH THE PLAINS WILL CAUSE WINDS AND
WAVES TO REACH SMALL CRAFT ADVISORY CRITERIA LATE MONDAY INTO
TUESDAY.

REM
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.